MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ELECTRICAL UMBILICAL CABLE

MEDTRONIC CRYOCATH LP ELECTRICAL UMBILICAL CABLE
Model Number 2035U
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: 2035u, product type: electrical umbilical cable; product id: 106e2, product type: console medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the console could not recognize the two focal catheters after connection.The electrical umbilical cable, auto connection box and focal catheter were replaced without resolution.The case was aborted while the patient was under general anesthesia.After the case, trouble shooting was carried out.The console recognized the test focal catheter.Both of the focal catheters that were used in the case were connected to the electrical umbilical cable, and the issue reoccurred.A preventative maintenance was later carried out and the load cell was not as expected.It was noted that the room temperature was cold.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the patient data files and the 2035u electrical umbilical cable were returned and analyzed.One patient file was received and recorded on the reported date of the event.The patient file showed two applications were performed using a catheter identified as a (b)(6) electrophysiology (ep) catheter with lot number 18465.The patient file showed system notice 50002 (the system has detected an electrical component failure) during ablation at application number one.The received failure file contained failure records for the date of the event.The failure file also showed system notice 50002 (the system has detected an electrical component failure) and system notice 50013 (the refrigerant level is too low to continue) on the reported date of the event.External visual inspection of the electrical umbilical cable was performed.No external anomalies were identified.The cable, female and male connectors, and pins were all intact with no apparent issues.The electrical umbilical cable was connected to the console system and functionally tested with the catheter and temperature showing it was in range the electrical umbilical cable passed performance testing and completed the all phases with no console system notices generated.The flow and pressure were normal.The temperature was in expected range and had no overshoot or any fluctuation.In conclusion, the issue of "catheter not recognized" was not observed/reproduced during returned product testing and the decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ELECTRICAL UMBILICAL CABLE
Common Device Name
CABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19619779
Report Number3002648230-2024-00280
Device Sequence Number12783564
Product Code LPB
UDI-Device Identifier00763000279769
UDI-Public00763000279769
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Model Number2035U
Device Catalogue Number2035U
Device Lot Number0011817632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient SexFemale
Patient Weight48 KG